Thunderstorm Wind, Terrell
- When
- July 22, 3:50 PM EST
- Where
- Terrell County, Parrott
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.900, -84.520
Several trees were blown down across roads in Parrott.
Afternoon thunderstorms on the 22nd produced scattered wind damage in portions of southwest Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Afternoon thunderstorms on the 22nd produced scattered wind damage in portions of southwest Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 22, 2:55 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 PM EDT TUE JUL 22 2008 .SYNOPSIS...DOLLY CONTINUES TO LOOK MORE IMPRESSIVE ON SATELLITE IMAGERY WITH CONVECTION INCREASING AROUND A DEVELOPING EYE. CLOSER TO HOME, THE MCV FROM LAST NIGHTS CONVECTION IS STILL EVIDENT IN VISIBLE SATELLITE IMAGERY OVER E CENTRAL GA. A VORT LOBE EXTENDS FROM THE MCV NWWD INTO NW GA AND THE DPVA AHEAD OF IT IS SPARKING CONVECTION ACROSS W CENTRAL GA ALONG AN OLD BOUNDARY. OVER FL, CONVECTION GOT AN EARLY START BETWEEN 15-16Z AND IS SETTING UP LIKE WE WOULD EXPECT IN THIS FAVORABLE SEA BREEZE REGIME (W AROUND 10 KT IN THE 1000-700 MB LAYER). ENERGY CONTINUES TO ROTATE AROUND THE ERN N AMERICAN TROUGH AS IT GRADUALLY AMPLIFIES. && .SHORT TERM...TONIGHT THROUGH THU NIGHT. THE EVENING POP GRID REFLECTS EXPECTED RADAR TRENDS RATHER THAN ANY MODEL GUIDANCE WHICH HAS BEEN HORRIBLE OF LATE. THE FL CONVECTION IS CONTINUES OVER THE PANHANDLE, BUT THE STRONGER STORMS ARE PUSHING INTO OUR GA ZONES. OUTFLOW FROM BOTH OF THESE AREAS WILL INTERSECT OVER OUR SW AND S CENTRAL GA ZONES AND THAT IS WHERE OUR HIGHEST REFLECTIVITIES LIE. FOR WED, WE RELIED HEAVILY ON OUR SEA BREEZE CLIMO, WITH LIKELY POPS IN FL. EVEN ACROSS THE NRN ZONES, WE WENT WITH A 50 POP WHERE AN OTHER MCS/MCV MAY ARRIVE LATE IN THE DAY IN THE CONTINUED NWLY FLOW. BY THU, THE FLOW WILL VEER TO NWLY WHICH MEANS LOWER POPS, SLIGHTLY HIGHER S THAN N. .LONG TERM...FRI THROUGH TUE. THE 00 GFS AND ENSEMBLE MEAN AND 12 UTC MONDAY ECMWF FORECAST OUR AREA TO BE NEAR THE BASE OF A 500 MB TROUGH OVER THE EASTERN CONUS THROUGHOUT THE PERIOD. THIS HAS BEEN A COMMON PATTERN THIS SUMMER...AS THIS MEAN TROUGH SPLITS A STRONG BERMUDA HIGH OVER THE WESTERN ATLANTIC FROM THE STRONG RIDGE OVER THE WESTERN CONUS. THEY ARE ALSO IN AGREEMENT IN KEEPING THE EAST-WEST ORIENTED WEST ATLANTIC SURFACE RIDGE TO OUR SOUTH. THE GUIDANCE FORECASTS A POCKET OF MID-UPPER LEVEL DRY AIR OVER OUR AREA FRIDAY...BUT THEN INCREASE THE DEEP LAYER MOISTURE TO NEAR TYPICAL VALUES BY THE WEEKEND AND INTO EARLY NEXT WEEK. THIS WOULD IMPLY NEAR CLIMATOLOGY POP AND TEMPERATURES...AND THAT IS WHAT THE LATEST GFS MOS IS FORECASTING. && .MARINE...TONIGHT THROUGH SUN. SWELL PERIODS FROM DOLLY CONTINUE TO GRADUALLY DECREASE, AND THIS TREND WILL CONTINUE OVERNIGHT. WE CONTINUE TO MENTION MAINLY SWELL CONDITIONS THROUGH WED NIGHT. OTHER THAN THIS SWELL AND LOCALLY HIGHER WINDS AND SEAS IN CONVECTION...WINDS AND SEAS WILL BE LOW FROM THU THROUGH THE END OF THE PERIOD. && .AVIATION...SCT-NMRS SHOWERS AND STORM HAVE DEVELOPED BETWEEN KTLH AND KPFN EARLY THIS AFTERNOON WITH THE COMPLEX DRIFTING SLOWLY NORTH AND NORTHEAST. KPFN WILL SEE STORMS IN THE AREA UNTIL THE LATER AFTERNOON WHEN MOST OF THE ACTIVITY SHOULD MIGRATE INLAND WITH KTLH HAVING THE BEST CHANCES TO SEE A STORM LATE AFTERNOON AND EARLY EVENING. FURTHER NORTH TOWARD KDHN AND KABY CU DEVELOPMENT HAS BEEN SLOW TODAY AND SCT SHOWER/STORM DEVELOPMENT IS LIKELY TO WAIT TILL LATE IN THE DAY AND MORE SO EVENING. OVERNIGHT EXPECT AREAS OF MIST/HZ AFTER MIDNIGHT WITH VIS GENERALLY IN THE MVFR RANGE. KVLD MAY ONCE AGAIN APPROACH IFR VIS LATE AT NIGHT. SCT STORMS EXPECTED TO DEVELOP REGION-WIDE BY EARLY AFTERNOON WEDNESDAY. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 72 93 71 93 72 / 40 60 30 50 20 PANAMA CITY 77 89 76 89 76 / 20 50 20 30 20 DOTHAN 71 92 70 93 71 / 40 50 30 40 20 ALBANY 72 93 71 93 72 / 50 50 40 40 20 VALDOSTA 71 92 69 92 71 / 50 60 40 40 20 CROSS CITY 71 89 69 91 71 / 40 60 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WX...MROCZKA LONG TERM DISCUSSION...FOURNIER REST OF DISCUSSION...WOOL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 558 AM EDT TUE JUL 22 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-231000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 558 AM EDT TUE JUL 22 2008 /458 AM CDT TUE JUL 22 2008/ ...HIGH RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY... ...HEAT INDICES BETWEEN 100 AND 105 DEGREES TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...MAINLY THIS AFTERNOON. SOME STORMS WILL BE STRONG WITH WIND GUSTS NEAR 40 MPH AND BRIEF HEAVY RAIN. A FEW STORMS MAY EVEN REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS. IT WILL BE HOT AGAIN TODAY WITH HIGH TEMPERATURES IN THE MID TO UPPER 90S AND HEAT INDICES BETWEEN 100 AND 105 DEGREES. THERE IS A HIGH RISK FOR RIP CURRENTS TODAY ALONG AREA BEACHES DUE TO 3 TO 5 FOOT SWELLS GENERATED BY TROPICAL STORM DOLLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A MODERATE RISK FOR RIP CURRENTS ON WEDNESDAY. TYPICAL SUMMER LIKE PATTERN WITH NEAR SEASONAL TEMPERATURES AND RAIN CHANCES EACH DAY. WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EDT TUE JUL 22 2008 GAZ126-127-222015- LEE-WORTH- 328 PM EDT TUE JUL 22 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE AND WORTH COUNTIES... * UNTIL 415 PM EDT AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM CENTERED 17 MILES NORTH OF LEESBURG...MOVING SOUTHEAST AT 14 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 406 PM EDT TUE JUL 22 2008 GAZ127-128-222100- TURNER-WORTH- 406 PM EDT TUE JUL 22 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TURNER AND WORTH COUNTIES IN SOUTHWEST GEORGIA... * UNTIL 500 PM EDT AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF ASHBURN...MOVING SOUTHEAST AT 15 MPH. WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 422 PM EDT TUE JUL 22 2008 GAZ120-122-124-126-222100- LEE-QUITMAN-RANDOLPH-TERRELL- 422 PM EDT TUE JUL 22 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE...QUITMAN... RANDOLPH AND TERRELL COUNTIES... * UNTIL 500 PM EDT AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS NEAR LUMPKIN...OR 17 MILES NORTH OF CUTHBERT...MOVING SOUTH AROUND 10 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 446 PM EDT TUE JUL 22 2008 GAZ125-127-145-222115- DOUGHERTY-MITCHELL-WORTH- 446 PM EDT TUE JUL 22 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY...MITCHELL AND WORTH COUNTIES... * UNTIL 515 PM EDT AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PUTNEY...MOVING SOUTHEAST AROUND 5 TO 10 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
Several trees were blown down across roads in Parrott.
Several trees were blown down south of Sylvester.
Several trees were blown down on a county road north of State Road 266.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115824, 115829, 115834.